NORWALK, Connecticut (WABC) -- A police department in Connecticut is issuing an overdose warning after it says officers have responded to eight emergencies in the last 10 days.
"We've had several occasions now where officers have been able to save people's lives with the use of Narcan," Norwalk police Lieutenant Terrence Blake said.
All Norwalk officers carry the overdose reversing drug Narcan, but it has not been enough lately as five of these recent instances resulted in death.
Detectives are investigating the incidents, and officials are reminding the public of the dangers of opioid abuse. The exact drugs and causes of death are pending, but the powerful drug fentanyl is believed to be the culprit.
"Opioid overdose is often characterized by a decrease in breathing rate, which if not quickly addressed, leads to death," the department posted on Facebook. "This a true medical emergency, and 911 should be your first call."
Officials also encourage people to visit the Connecticut Department of Mental Health and Addiction Services website for information on opioid programs, Narcan training and treatment.
Anonymous tips can be sent to the Norwalk Police Tip Line at 203-854-3111 or the Norwalk Police Department website.
WABC-TV will hold a town hall on the alarming, ongoing opioid epidemic. You can watch it live on Sept. 19 starting at 3:30 p.m.
* More Connecticut news
* Send us a news tip
* Download the abc7NY app for breaking news alerts
* Follow us on YouTube
Connecticut city issues overdose warning after 8 emergencies in 10 days
More TOP STORIES News